Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 12, 2016, 1:53 PM MST for Eddy County, New Mexico. It took effect at Mar 14, 2016, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 1:53 PM MST (20:53 UTC)
- In effect from
- Mar 14, 2016, 12:00 PM MDT
- Expired
- Mar 13, 2016, 1:45 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS74 KMAF 122053 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CST SAT MAR 12 2016 ...WIND ADVISORY IS CANCELLED FOR LEA...GAINES...AND ANDREWS COUNTIES... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY FOR THE DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA... ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL TROUGH WILL PASS TO THE NORTH OF THE REGION TODAY...BRINGING STRONG SOUTHWEST TO WEST WINDS TO MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THESE WINDS WILL DECREASE OVERNIGHT. NMZ029-033-034-TXZ045-050-122200- /O.CAN.KMAF.WI.Y.0009.000000T0000Z-160313T0600Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...ANDREWS 253 PM CST SAT MAR 12 2016 /153 PM MST SAT MAR 12 2016/ ...WIND ADVISORY IS CANCELLED... WINDS MEETING ADVISORY CRITERIA ARE NOT ANTICIPATED. $$ NMZ027-TXZ258-131300- /O.NEW.KMAF.HW.A.0008.160314T1800Z-160315T0600Z/ /O.CON.KMAF.HW.W.0009.000000T0000Z-160313T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 253 PM CST SAT MAR 12 2016 /153 PM MST SAT MAR 12 2016/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * TIMING...WARNING...UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. WATCH...MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * WINDS...WARNING...WEST 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH. WATCH...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. SEVERE TURBULENCE NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ081-131200- /O.EXB.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/ BIG BEND AREA- INCLUDING THE CITIES OF...BIG BEND NP...MARATHON 253 PM CST SAT MAR 12 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... * TIMING...UNTIL 7 AM CDT SUNDAY. * WINDS...WEST 30 TO 40 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ074-080-131200- /O.EXT.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 253 PM CST SAT MAR 12 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY... * TIMING...UNTIL 7 AM CDT SUNDAY. * WINDS...WEST 30 TO 40 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-TXZ057-058-130600- /O.CON.KMAF.WI.Y.0009.000000T0000Z-160313T0600Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 253 PM CST SAT MAR 12 2016 /153 PM MST SAT MAR 12 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 44
3 follow-up statements
634 WWUS74 KMAF 130409 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1009 PM CST SAT MAR 12 2016 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS HAS BEEN CANCELLED... ...WIND ADVISORY IS CANCELLED FOR THE EDDY COUNTY PLAINS...THE VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE UPPER TRANS PECOS... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY FOR THE DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL LOW WILL PASS TO THE NORTH OF THE REGION TONIGHT...BRINGING VERY WINDY CONDITIONS TO THE HIGHER ELEVATIONS OF THE DAVIS...CHINATI...AND CHISOS MOUNTAINS. NMZ027-TXZ258-131200- /O.CAN.KMAF.HW.W.0009.000000T0000Z-160313T0600Z/ /O.CON.KMAF.HW.A.0008.160314T1800Z-160315T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1009 PM CST SAT MAR 12 2016 /909 PM MST SAT MAR 12 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. * TIMING...MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. SEVERE TURBULENCE NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ028-TXZ057-058-130515- /O.CAN.KMAF.WI.Y.0009.000000T0000Z-160313T0600Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 1009 PM CST SAT MAR 12 2016 /909 PM MST SAT MAR 12 2016/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ TXZ074-080-081-131200- /O.CON.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA... BIG BEND NP...MARATHON 1009 PM CST SAT MAR 12 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * TIMING...UNTIL 7 AM CDT SUNDAY. * WINDS...WEST 30 TO 40 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
852 WWUS74 KMAF 130912 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT SUN MAR 13 2016 ...WIND ADVISORY FOR THE MARFA PLATEAU AND BIG BEND CANCELLED... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY FOR THE DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL LOW WILL PASS TO THE NORTH OF THE REGION EARLY TODAY BRINGING VERY WINDY CONDITIONS TO THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. ANOTHER WINDY DAY WILL BE POSSIBLE THE GUADALUPE MOUNTAINS WEDNESDAY. TXZ080-081-131015- /O.CAN.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/ MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON 412 AM CDT SUN MAR 13 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. $$ TXZ074-131200- /O.CON.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 412 AM CDT SUN MAR 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TIMING...UNTIL 7 AM CDT SUNDAY. * WINDS...WEST 30 TO 40 MPH. GUSTS TO 55 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ027-TXZ258-132200- /O.CON.KMAF.HW.A.0008.160314T1800Z-160315T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 412 AM CDT SUN MAR 13 2016 /312 AM MDT SUN MAR 13 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * TIMING...MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. SEVERE TURBULENCE NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
249 WWUS74 KMAF 131945 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT SUN MAR 13 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY FOR THE EDDY COUNTY PLAINS...REEVES COUNTY AND THE UPPER TRANS PECOS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF THE REGION MONDAY. ABUNDANT DAYTIME HEATING WILL MIX STRONG SOUTHWEST WINDS TO THE SURFACE...RESULTING IN HIGH WINDS THROUGH THE GUADALUPE MOUNTAINS...AND BREEZY CONDITIONS ON THE ADJACENT PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. NMZ027-TXZ258-141200- /O.UPG.KMAF.HW.A.0008.160314T1800Z-160315T0600Z/ /O.NEW.KMAF.HW.W.0010.160314T1800Z-160315T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 245 PM CDT SUN MAR 13 2016 /145 PM MDT SUN MAR 13 2016/ ...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... * TIMING...1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. SEVERE TURBULENCE NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-141200- /O.NEW.KMAF.WI.Y.0010.160314T1800Z-160315T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 245 PM CDT SUN MAR 13 2016 /145 PM MDT SUN MAR 13 2016/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... * TIMING...1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. * WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO UP TO 55MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 12, 1:50 PM MST, 3 minutes earlier.
Area forecast discussion, Mar 12, 1:50 PM MST, 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
250 PM CST SAT MAR 12 2016
.DISCUSSION...
WV imagery shows an upper trough just south of the Four Corners,
which is forecast to be in north central NM by 00Z Sunday. This
feature is slightly slower than was advertised 24 hours ago, as
evidenced by weak wind fields at 18Z over the western zones.
However, a look at obs in the KEPZ area show stronger westerlies are
still on tap this afternoon/evening. Models still depict a H7
pressure gradient of 60m/200nm over the western mtns at 00Z, and the
NAM12develops a nice mtn wave signature over the Guadalupes this
afternoon/evening,so we'll let the warning ride there. Because of
the later arrival of the trough, though, we've removed Lea, Gaines,
and Andrews Counties from the advisory, as decoupling will likely
occur there before stronger winds aloft arrive later. Also, as the
trough moves thru the Texas Panhandle and into OK overnight, both
the NAM and GFS show a H7 speed max of 50+kts moving down into the
Big Bend Area, so we've added Brewster County to the advisory, and
will keep it in effect thru 12Z Sunday from the Davis Mtns south, as
it looks like mtn areas will hit advisory criteria all night. These
downslope winds are still on tap to push afternoon temps well-abv
normal, and all this wind, heating, and drying will result in
critical fire weather conditions for Southeast New Mexico and much
of West Texas this afternoon and evening. See fire wx discussion
below for more details.
After the Four Corners trough passes, West Texas and Southeast New
Mexico will settle into a pattern of NW-zonal flow aloft into next
week. Thicknesses are still forecast to increase thru Monday
afternoon, when highs will make it feel more like early May than mid
March. Fire Wx will be the main concerns thru then. Monday night,
a trough will pass north of the region, dropping a Pac front into
the area Tuesday, bringing temps Tuesday afternoon down 5-10 deg
from Monday's. Wednesday, a secondary front will surge thru the
area, taking afternoon temps down to near normal, and then below
normal into the extended as a third front arrives Friday or so. By
this time, long-term models are pretty much out of sync, but both
bring a deep, upper level trough thru late in the week. The
GFS/DGEX are faster than the ECMWF, but this could yield slight
chances of showers eastern zones Thursday-Friday night.
&&
.FIRE WEATHER...
A lee surface trough developing due to a passing upper storm system
to the north has served to increase winds out of the west this
afternoon, and while higher wind speeds have only begun to be
observed across the Guadalupe Mountains and southeast New Mexico
Plains, expect the strong westerlies to expand eastward across the
Trans Pecos and into the Permian Basin by late this afternoon.
Widespread 20 foot wind speeds of 25 to 35 MPH are expected, with
speeds up to 45 to 50 MPH across the Guadalupe Mountains. Thus, the
Red Flag Warning remains in effect for the Guadalupe, Davis, and
Apache Mountains, as well as the southeast New Mexico Plains, Van
Horn and Highway 54 corridor, the Upper Trans Pecos, and the Marfa
Plateau through this evening.
Winds will diminish somewhat overnight, however, given only poor to
fair nocturnal recovery for most locations along and west of the
Pecos River, critical fire weather conditions are expected to
develop once again on Sunday afternoon, particularly across the
Guadalupe Mountains, Van Horn and Highway 54 Corridor, and the Davis
and Apache Mountains where 20 foot wind speeds remain elevated
between 20 and 30 MPH. The Fire Weather Watch for Sunday afternoon
and evening has been expanded to include the Davis and Apache
Mountains, though may need to be expanded further to include the
Marfa Plateau and/or southeast New Mexico Plains where 20 foot winds
are close to criteria. Continued dry and abnormally warm conditions
will continue on Monday, as min RH values are progged to drop to the
single digits areawide, with temperatures expected to be 10 to 15
degrees above normal. Widespread critical fire weather conditions
and high fire danger are possible on Monday, with a Fire Weather
Watch likely needed for at least portions of the area in later
forecast issuances.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 49 81 46 88 / 0 0 0 0
Carlsbad 45 80 45 85 / 0 0 0 0
Dryden 49 87 48 90 / 0 0 0 0
Fort Stockton 50 79 52 89 / 0 0 0 0
Guadalupe Pass 39 67 44 80 / 0 0 0 0
Hobbs 48 74 44 82 / 0 0 0 0
Marfa 34 73 30 80 / 0 0 0 0
Midland Intl Airport 48 81 46 86 / 0 0 0 0
Odessa 49 81 47 87 / 0 0 0 0
Wink 49 82 44 88 / 0 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...High Wind Warning until 11 PM MST this evening for Guadalupe
Mountains of Eddy County.
Red Flag Warning until 7 PM MST this evening for Guadalupe
Mountains-Southeast Plains.
Fire Weather Watch from Sunday afternoon through Sunday evening
for Guadalupe Mountains.
High Wind Watch from Monday afternoon through Monday evening for
Guadalupe Mountains of Eddy County.
Wind Advisory until 11 PM MST this evening for Eddy County
Plains.
TX...High Wind Warning until midnight CST /11 PM MST/ tonight for
Guadalupe Mountains.
Red Flag Warning until 8 PM CST /7 PM MST/ this evening for
Davis/Apache Mountains Area-Guadalupe Mountains-Loving-
Marfa Plateau-Reeves County and Upper Trans Pecos-Van Horn
and Highway 54 Corridor.
Fire Weather Watch from Sunday afternoon through Sunday evening
for Davis/Apache Mountains Area-Guadalupe Mountains-Van
Horn and Highway 54 Corridor.
High Wind Watch from Monday afternoon through late Monday night
for Guadalupe Mountains.
Wind Advisory until 7 AM CDT Sunday for Big Bend Area-
Davis/Apache Mountains Area-Marfa Plateau.
Wind Advisory until midnight CST /11 PM MST/ tonight for Reeves
County and Upper Trans Pecos-Van Horn and Highway 54
Corridor.
&&
84/44Hazardous weather outlook, Mar 12, 1:50 PM MST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CST SAT MAR 12 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 250 PM CST SAT MAR 12 2016 /150 PM MST SAT MAR 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WINDS LIKELY IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. A HIGH WIND WARNING IS IN EFFECT. IN ADDITION...STRONG WINDS WILL IMPACT THE SURROUNDING PLAINS AND A WIND ADVISORY IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS...NORTHWEST PERMIAN BASIN...VAN HORN AND HIGHWAY 54 CORRIDOR...DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...UPPER TRANS PECOS...AND BIG BEND AREA. WINDY AND DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER THRESHOLDS BEING EXCEEDED OVER SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER IS ALSO POSSIBLE ON SUNDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS...DAVIS AND APACHE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR AREA FOR SUNDAY AFTERNOON AND EARLY EVENING. HIGH WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AGAIN ON MONDAY AFTERNOON AND EVENING...A HIGH WIND WATCH REMAINS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.